SMITH & NEPHEW, INC. LGN REV TIBIA BASE SZ 5 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Model Number |
71424005 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Implant Pain (4561)
| Date of Event |
03/11/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, after a tka revision surgery had been performed on (b)(6) 2015, the patient experienced pain.The physician mentioned that the lgn rev tibia base sz 5 lt was showing red on the bone scan report and that the tkr replacement was most likely infected; therefore, an antibiotic spacer was needed.This adverse event was solved by a third revision surgery on (b)(6) 2022, in which the lgn rev tibia base sz 5 lt was explanted, and gii implants were implanted with antibiotics.The current health status of the patient is unknown.
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, a 3rd left tka revision was performed nearly 7 years post 2nd revision due the onset of pain ¿a few months ago¿ and the ¿tibial component was "showing red" on the bone scan¿¿ as the knee was ¿most likely infected¿.Reportedly, an antibiotic spacer was needed.It was communicated on the anz customer complaint form that medical records and x-rays were not available, and the patient was ¿fit and healthy¿.Reportedly, the root cause of the revision was ¿most likely¿ infection supported by the bone scan ¿showing red¿ in the presence of pain; however, without the requested documentation the root cause could not be further assessed.The patient impact beyond that which was reported could not be determined.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the instructions for use for this device revealed that infection has been identified as a possible adverse effect.A review of the sterilization records revealed the batch was sterilized within normal parameters.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.